Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 158, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2004, 11:50 AM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 25 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2004, 11:50 AM CDT (16:50 UTC)
- Expired
- Jun 13, 2004, 12:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Dunklin County, MO, Pemiscot County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
| Jun 13, 11:55 AM CDT | TSTM WND DMG | Kennett, MO | POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
762 WUUS54 KMEG 131650 SVRMEM MOC069-155-131715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1150 AM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNKLIN COUNTY IN SOUTHEAST MISSOURI PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 1215 PM CDT * AT 1150 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KENNETT...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1215 PM CDT INCLUDE... DEERING... BRAGG CITY... HOLCOMB... PASCOLA... NORTH WARDELL...WARDELL... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3627 9015 3609 8990 3637 8966 3649 9007 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:15 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 13, 10:15 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT SUN JUN 13 2004 .DISCUSSION... CURRENT KNQA RADAR SHOWS A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AN OUTFLOW BOUNDARY LOCATED FROM THE MO BOOTHEEL SOUTHWESTWARD INTO CENTRAL ARKANSAS. THE BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD THIS MORNING AND WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A FEW STORMS THIS AFTERNOON COULD REACH SEVERE LIMITS MAINLY IN AREAS SOUTHWEST OF MEMPHIS. CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
Hazardous weather outlook, Jun 13, 10:20 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CDT SUN JUN 13 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1020 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ACROSS SOUTHWEST TENNESSEE...NORTHWEST MISSISSIPPI AND EAST CENTRAL ARKANSAS. PENNY SIZE HAIL AND DAMAGING WINDS WILL BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN... A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.